Wisconsin, 2002Flash Flooding in Wisconsin, June 25 to 26, 2002
June 25 to 26, 2002 · NWS MPX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 25, 2:30 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT TUE JUN 25 2002
FORECAST CONCERN NEAR TERM...CONVECTION INITIATION/FLOODING
POTENTIAL.
LINE OF STORMS DEVELOPING ALONG DEVELOPING COLD FRONT OVER THE
EASTERN DAKOTAS. SVR WATCH ALREADY IN PLACE. OTHERWISE...OUTFLOW
BOUNDARY OVER SOUTHEAST MN/SOUTHWEST WI BEGINNING TO FIRE. BELIEVE
MAIN SHOW WILL BE UPPER TROF MOVING INTO WESTERN MN WITH COLD FRONT
SWEEPING TO CENTRAL MN AROUND 06Z...THEN SAGGING OUT OF SOUTHERN MN
BY 12Z WED. WITH GROUND SATURATED OVER MUCH OF CENTRAL MN AND
MOSAIC FFG INDICATING 1 HR VALUES AROUND .60 INCH AND 3 HR TOTALS
AROUND 1 INCH...WILL LIKELY SEE SOME RAPID RUNOFF IF THESE AREAS SEE
THUNDERSTORMS. ISSUED A FLOOD WATCH FOR THIS AREA FOR TONIGHT.
DRIER CONDITIONS MOVE IN WED-THROUGH THE END OF THE WEEK.
TEMPERATURES NOT COOLING ALL THAT MUCH...WITH READINGS MOVING BACK
INTO THE 90S BY THE WEEKEND...AND UPPER RIDE OVER THE AREA.
.MSP...FLOOD WATCH MUCH OF CENTRAL MN....SOUTH OF A LINE FROM NEAR
WILLMAR TO ANOKA...AND NORTH OF A LINE FROM NEW ULM TO RED WING.
DWE
In the hours before
Local storm report, Jun 25, 5:22 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 12 S MARIETTA MN .75 INCH HAIL
06/25/02 LAC QUI PARLE REPORTED BY PUBLIC.
0555 PM 10 N MORA MN .88 INCH HAIL
06/25/02 KANABEC EVENT DURATION 10
MINUTES. REPORTED BY
PUBLIC.
0612 PM GILMAN MN 1.75 INCH HAIL
06/25/02 BENTON REPORTED BY PUBLIC.Special weather statement, Jun 25, 8:45 PM CST, 20 minutes before
MNZ054-056-064>067-073>075-082-083-091-092-260315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 PM CDT TUE JUN 25 2002
...SEVERE THUNDERSTORM WATCH 470 IS CANCELLED...
THUNDERSTORMS IN SOUTHWEST MINNESOTA ARE NO LONGER SEVERE. THUS...
SEVERE THUNDERSTORM WATCH NUMBER 470 WHICH WAS TO BE IN EFFECT UNTIL
MIDNIGHT HAS BEEN CANCELLED.
BAP
Flash Flood, Chippewa
- When
- June 25, 9:05 PM CST to June 26, 12:00 AM CST
- Where
- Chippewa County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.069, -91.280 (the zone’s center; the record gives no point)
Three to four inches fell quickly, producing street flooding in Bloomer, water over Highways 27 and 64 in Cornell, and a road washout in the town of Birch Creek. Two mudslides also occurred.
Flash Flood, Dunn
- When
- June 25, 9:30 PM CST to 11:00 PM CST
- Where
- Dunn County, Menomonie
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.947, -91.896 (the zone’s center; the record gives no point)
Nearly four inches of rain fell in less than two hours. Street flooding was the result, including water to three feet on Stokie Parkway.
Flash Flood, Pepin
- When
- June 25, 10:30 PM CST to June 26, 12:00 AM CST
- Where
- Pepin County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.483, -92.150 (the zone’s center; the record gives no point)
Nearly four inches of rain in less than two hours caused ditches and creeks to overflow, some onto township roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 25 to 26, 20026 deaths · 9 events
- Heat in Missouri, June 25, 20021 death · 1 event
- Tornadoes and Hail in Minnesota, June 25, 2002$810,000 · F1 · 22 events
- Hail and Damaging Winds in Wisconsin, June 25, 2002$850,000 · 1.75 in hail · 23 events
- Tornado and Damaging Winds in Wisconsin, June 25, 20022 injured · $123,000 · F1 · 5 events
- Flooding and Hail in Ohio, June 25, 20021 injured · $60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 25, 2002$36,000 · 1.75 in hail · 15 events
- Tornado and Hail in Minnesota, June 25, 2002F1 · 13 events
- Tornadoes and Hail in North Dakota, June 25, 2002F0 · 26 events
- Damaging Winds and Lightning Strike in New York, June 25, 2002$30,000 · 3 events
- Lightning Strike in Alabama, June 25, 2002$25,000 · 1 event
- Damaging Wind in Tennessee, June 25, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302643, 5302644, 5302645.